Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 177, NWS Springfield, MO

August 26, 2000St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2000, 8:12 PM CDT for St. Clair County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2000, 8:12 PM CDT (01:12 UTC)
Expired
Aug 26, 2000, 9:15 PM CDT
In force
63 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County St. Clair County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2995 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 270113
SVRSGF
MOC185-270215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 915 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR APPLETON CITY...OR 18 MILES SOUTHEAST OF
  BUTLER...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LOWRY CITY BY 840 PM CDT.
   OSCEOLA BY 845 PM CDT.

THE TOWNS OF JOHNSON CITY...MONEGAW SPRINGS AND VISTA ARE ALSO IN THE
PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3820 9412 3799 9408 3789 9364 3820 9356

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:15 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Aug 26, 2:15 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SAT AUG 26 2000

PRECIPITATION CHANCES ARE THE MAIN FORECAST CONCERN TODAY

SURFACE DEWPOINT BOUNDARY STILL INDICATED FROM KANSAS CITY TO THE
LAKE OF THE OZARKS REGION THEN SOUTHEAST TO BETWEEN WEST PLAINS AND
POPLAR BLUFF THIS AFTERNOON...WITH DEWPOINTS POOLING IN THE LOWER AND
MIDDLE 70S NORTH OF THE BOUNDARY. TEMPERATURES HAVE BEEN SUPPRESSED
SLIGHTLY IN CENTRAL MISSOURI...WITH MIDDLE AND UPPER 80S NOTED. IN
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...HOWEVER...TEMPERATURES
HAVE SOARED INTO THE MIDDLE AND UPPER 90S. ISOLATED SHOWERS NOTED
OVER NORTHERN SECTIONS OF THE FORECAST AREA.

12Z MODELS HAVE DONE AN ABOUT FACE AND ARE TRYING TO PAINT LIGHT
PRECIPITATION ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT.
NOT SURE I CAN BUY INTO THAT SCENARIO...BUT BELIEVE THAT THE MAIN
THREAT FOR RAIN WILL BE LATE TONIGHT INTO SUNDAY MORNING IN CENTRAL
MISSOURI...WHEN THE LOW LEVEL JET RIDES OVER THE STATIONARY BOUNDARY.
WILL KEEP A LOW CHANCE POP IN NORTHEASTERN SECTIONS... A SLIGHT
CHANCE FROM NEVADA TO SPRINGFIELD AND WEST PLAINS...AND NOTHING IN
JOPLIN TONIGHT. INHERITED A CHANCE POP IN EASTERN SECTIONS SUNDAY.
WILL KEEP IT IN THE NORTHEAST...BUT LET IT GO IN SOUTH CENTRAL
MISSOURI.

GUIDANCE TEMPERATURES ARE ONCE AGAIN TOO COOL...SO WILL STAY CLOSER
TO PERSISTENCE. WITH 500 MB RIDGE BUILDING OVERHEAD EARLY NEXT WEEK
...EVERYONE COULD REACH 100 DEGREES BY TUESDAY.

THANKS TO TED AT LSX FOR COORDINATION THIS AFTERNOON.

PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY
FORECAST ID=008
SGF 072 096 072 097 072 20 20 10 10
JLN 077 100 077 101 076 10 10 10 10
UNO 071 094 072 096 072 20 20 10 10
VIH 070 091 071 093 071 30 30 20 10

.SGF...
KS...NONE.
MO...NONE.

SUTTON

In the hours before

Special weather statement, Aug 26, 5:23 PM CDT, 2 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SAT AUG 26 2000

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL
MISSOURI AND SOUTHEAST KANSAS UNTIL 10 PM. THE FOLLOWING COUNTIES
ARE INCLUDED IN THE SEVERE THUNDERSTORMS WATCH.

IN KANSAS, BOURBON AND CRAWFORD.

IN MISSOURI, VERNON, BARTON, SAINT CLAIR, CEDAR, DADE, BENTON,
HICKORY, POLK, MORGAN, CAMDEN, DALLAS, LACLEDE, MILLER, MARIES,
AND PHELPS.

THUNDERSTORMS OVER EASTERN KANSAS ARE EXPECTED TO INTENSIFY AS THEY
MOVE EAST ALONG A STATIONARY FRONT INTO A VERY UNSTABLE AIRMASS.
THE MAIN THREAT FROM THESE STORMS WILL BE VERY STRONG DOWNBURST
WINDS GREATER THAN 60 MPH.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

GJ
Special weather statement, Aug 26, 6:30 PM CDT, 1 hour 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000-

SPECIAL WEATHER STATEMENT...CORRECTION TO COUNTIES
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT SAT AUG 26 2000

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL
MISSOURI AND SOUTHEAST KANSAS UNTIL 10 PM. THE FOLLOWING COUNTIES
ARE INCLUDED IN THE SEVERE THUNDERSTORMS WATCH.

IN KANSAS, BOURBON AND CRAWFORD.

IN MISSOURI, VERNON, BARTON, SAINT CLAIR, CEDAR, DADE, BENTON,
HICKORY, POLK, MORGAN, CAMDEN, DALLAS, LACLEDE, MILLER, MARIES, AND
PULASKI.

THUNDERSTORMS OVER EASTERN KANSAS ARE EXPECTED TO INTENSIFY AS THEY
MOVE EAST ALONG A STATIONARY FRONT INTO A VERY UNSTABLE AIRMASS.
THE MAIN THREAT FROM THESE STORMS WILL BE VERY STRONG DOWNBURST
WINDS GREATER THAN 60 MPH.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

GJ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:27 PM CDTSevere Thunderstorm WarningSGFBenton63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.